Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 30, 2013, 4:01 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at May 1, 2013, 8:24 AM MST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2013, 4:01 PM MST (23:01 UTC)
- In effect from
- May 1, 2013, 8:24 AM MST
- Expired
- May 2, 2013, 4:00 PM MST
- In force
- 32 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4148 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259 WWUS75 KVEF 302301 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 401 PM PDT TUE APR 30 2013 .A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT THROUGH EARLY WEDNESDAY MORNING RESULTING IN GUSTY SOUTHWEST WINDS AHEAD OF THE FRONT AND NORTH WINDS BEHIND. THE STRONGEST WINDS ARE EXPECTED ON WEDNESDAY THROUGH EARLY THURSDAY AFTERNOON ALONG THE COLORADO RIVER VALLEY. AZZ002-036-CAZ527-NVZ021-010630- /O.NEW.KVEF.WI.Y.0020.130501T2000Z-130502T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 401 PM PDT TUE APR 30 2013 /401 PM MST TUE APR 30 2013/ ...WIND ADVISORY IN EFFECT FROM 1 PM PDT /1 PM MST/ WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR LAKE HAVASU AND FORT MOHAVE...THE LAKE MEAD NATIONAL RECREATION AREA AND SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 1 PM PDT /1 PM MST/ WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY. * WINDS: NORTH WINDS 15 TO 25 MPH WITH GUSTS TO OVER 40 MPH. * TIMING: NORTH WINDS WILL DEVELOP OVERNIGHT WITH GUSTY WINDS DEVELOPING BY WEDNESDAY AFTERNOON AND CONTINUING INTO EARLY THURSDAY AFTERNOON BEFORE DECREASING. THERE MAY BE A LULL IN THE WINDS FROM WEDNESDAY EVENING INTO LATE WEDNESDAY NIGHT. * LOCATIONS:INCLUDING BUT NOT LIMITED TO LAKE HAVASU...DESERT HILLS...TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES AND LAUGHLIN. * IMPACTS: STRONG CROSSWINDS ARE POSSIBLE ON THE AREA HIGHWAYS WITH LOCAL AREAS OF BLOWING DUST POSSIBLE WHICH MAY RAPIDLY LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-010300- /O.CON.KVEF.WI.Y.0019.000000T0000Z-130501T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 401 PM MST TUE APR 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE NORTHWEST PLATEAU AND THE NORTHWEST DESERTS. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH * TIMING: WINDS WILL CONTINUE INTO EARLY THIS EVENING BEFORE DECREASING. * LOCATIONS: KINGMAN...COLORADO CITY...GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP * IMPACTS: DRIVERS ON AREA HIGHWAYS SUCH AS INTERSTATE 40 AND HIGHWAY 93 WILL SEE STRONG CROSSWINDS. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES AT TIMES. LOOSE OUTDOOR OBJECT COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
7 follow-up statements
864 WWUS75 KVEF 010247 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 747 PM PDT TUE APR 30 2013 .A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT THROUGH EARLY WEDNESDAY MORNING...WITH GUSTY NORTH WINDS BEHIND THE FRONT. THE STRONGEST WINDS ARE EXPECTED ON WEDNESDAY THROUGH EARLY THURSDAY AFTERNOON ALONG THE COLORADO RIVER VALLEY. AZZ001-003-010400- /O.EXP.KVEF.WI.Y.0019.000000T0000Z-130501T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 747 PM MST TUE APR 30 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY FOR MUCH OF MOHAVE COUNTY WILL EXPIRE AT 8 PM MST THIS EVENING. SOUTHWEST WINDS HAD SUBSIDED THIS EVENING...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ AZZ002-036-CAZ527-NVZ021-011100- /O.CON.KVEF.WI.Y.0020.130501T2000Z-130502T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 747 PM PDT TUE APR 30 2013 /747 PM MST TUE APR 30 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/ WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY FROM 1 PM PDT /1 PM MST/ WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS OVER 40 MPH. * TIMING: NORTH WINDS WILL DEVELOP OVERNIGHT TONIGHT...INCREASE BY WEDNESDAY AFTERNOON...AND CONTINUE INTO EARLY THURSDAY AFTERNOON BEFORE DECREASING. THERE MAY BE A LULL IN THE WINDS FROM WEDNESDAY EVENING INTO LATE WEDNESDAY NIGHT. * LOCATIONS: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: STRONG CROSSWINDS ARE POSSIBLE ON THE AREA HIGHWAYS WITH LOCAL AREAS OF BLOWING DUST POSSIBLE WHICH MAY RAPIDLY LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$ MORGAN
906 WWUS75 KVEF 011042 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 342 AM PDT WED MAY 1 2013 .GUSTY NORTH WINDS ARE EXPECTED ACROSS THE REGION TODAY INTO THURSDAY WITH THE STRONGEST WINDS EXPECTED ALONG THE COLORADO RIVER VALLEY TODAY THROUGH EARLY THURSDAY AFTERNOON. AZZ002-036-CAZ527-NVZ021-011845- /O.CON.KVEF.WI.Y.0020.130501T2000Z-130502T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 342 AM PDT WED MAY 1 2013 /342 AM MST WED MAY 1 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/ THIS AFTERNOON TO 4 PM PDT /4 PM MST/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY FROM 1 PM PDT /1 PM MST/ THIS AFTERNOON TO 4 PM PDT /4 PM MST/ THURSDAY. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS OVER 40 MPH. * TIMING: NORTH WINDS WILL DEVELOP THIS MORNING...INCREASE THIS AFTERNOON...AND CONTINUE INTO EARLY THURSDAY AFTERNOON BEFORE DECREASING THURSDAY AFTERNOON. THERE MAY BE A LULL IN THE WINDS FOR A PERIOD TONIGHT. * LOCATIONS: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: STRONG CROSSWINDS ARE POSSIBLE ON THE AREA HIGHWAYS WITH LOCAL AREAS OF BLOWING DUST POSSIBLE WHICH MAY RAPIDLY LOWER VISIBILITIES. DANGEROUS BOATING CONDITIONS FOR SMALL CRAFT ON THE OPEN WATERS OF AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$
291 WWUS75 KVEF 011524 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 824 AM PDT WED MAY 1 2013 .GUSTY NORTH WINDS ARE EXPECTED ACROSS THE REGION TODAY INTO THURSDAY WITH THE STRONGEST WINDS EXPECTED ALONG THE COLORADO RIVER VALLEY THROUGH EARLY THURSDAY AFTERNOON. AZZ002-036-CAZ527-NVZ021-020000- /O.EXT.KVEF.WI.Y.0020.130501T1524Z-130502T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 824 AM PDT WED MAY 1 2013 /824 AM MST WED MAY 1 2013/ ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THURSDAY FOR LAKE HAVASU AND FORT MOHAVE...THE LAKE MEAD NATIONAL RECREATION AREA...AND SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS OVER 40 MPH. * TIMING: NORTH WINDS WILL CONTINUE INTO EARLY THURSDAY AFTERNOON BEFORE DECREASING THURSDAY AFTERNOON. THERE MAY BE A LULL IN THE WINDS FOR A PERIOD TONIGHT. * LOCATIONS: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: STRONG CROSSWINDS ARE POSSIBLE ON THE AREA HIGHWAYS WITH LOCAL AREAS OF BLOWING DUST POSSIBLE WHICH MAY RAPIDLY LOWER VISIBILITIES. DANGEROUS BOATING CONDITIONS FOR SMALL CRAFT ON THE OPEN WATERS OF AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$
505 WWUS75 KVEF 012222 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 322 PM PDT WED MAY 1 2013 .GUSTY NORTH WINDS ARE EXPECTED ACROSS THE REGION THROUGH THURSDAY MORNING BEFORE DECREASING DURING THE AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED ALONG THE COLORADO RIVER VALLEY. AZZ002-036-CAZ527-NVZ021-021200- /O.CON.KVEF.WI.Y.0020.000000T0000Z-130502T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 322 PM PDT WED MAY 1 2013 /322 PM MST WED MAY 1 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THURSDAY FOR LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...AND SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS OVER 40 MPH. * TIMING: NORTH WINDS WILL CONTINUE INTO EARLY THURSDAY AFTERNOON BEFORE DECREASING THURSDAY AFTERNOON. THERE MAY BE A LULL IN THE WINDS FOR A PERIOD TONIGHT. * LOCATIONS: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: STRONG CROSSWINDS ARE POSSIBLE ON THE AREA HIGHWAYS WITH LOCAL AREAS OF BLOWING DUST POSSIBLE WHICH MAY RAPIDLY LOWER VISIBILITIES. DANGEROUS BOATING CONDITIONS FOR SMALL CRAFT ON THE OPEN WATERS OF AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$
828 WWUS75 KVEF 021136 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 436 AM PDT THU MAY 2 2013 .GUSTY NORTH WINDS ARE EXPECTED ACROSS THE REGION TODAY BEFORE DECREASING DURING THE AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED ALONG THE COLORADO RIVER VALLEY. AZZ002-036-CAZ527-NVZ021-021900- /O.CON.KVEF.WI.Y.0020.000000T0000Z-130502T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 436 AM PDT THU MAY 2 2013 /436 AM MST THU MAY 2 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS OVER 40 MPH. * TIMING: NORTH WINDS WILL CONTINUE INTO THE AFTERNOON HOURS BEFORE DECREASING. * LOCATIONS: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: STRONG CROSSWINDS ARE POSSIBLE ON THE AREA HIGHWAYS WITH LOCAL AREAS OF BLOWING DUST POSSIBLE WHICH MAY RAPIDLY LOWER VISIBILITIES. DANGEROUS BOATING CONDITIONS FOR SMALL CRAFT ON THE OPEN WATERS OF AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$
987 WWUS75 KVEF 021759 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1059 AM PDT THU MAY 2 2013 .GUSTY NORTH WINDS ARE EXPECTED TO CONTINUE ALONG THE COLORADO RIVER VALLEY THROUGH THIS AFTERNOON BEFORE DECREASING BY LATE AFTERNOON AND EARLY EVENING. AZZ002-036-CAZ527-NVZ021-022300- /O.CON.KVEF.WI.Y.0020.000000T0000Z-130502T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 1059 AM PDT THU MAY 2 2013 /1059 AM MST THU MAY 2 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON FOR LAKE HAVASU AND FORT MOHAVE...THE LAKE MEAD NATIONAL RECREATION AREA...AND SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. * TIMING: NORTH WINDS WILL CONTINUE INTO THE AFTERNOON HOURS BEFORE DECREASING. * LOCATIONS: MAINLY BELOW HOOVER DAM INCLUDING LAUGHLIN... NEEDLES...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: STRONG CROSSWINDS ARE POSSIBLE ON THE AREA HIGHWAYS WITH LOCAL AREAS OF BLOWING DUST POSSIBLE WHICH MAY RAPIDLY LOWER VISIBILITIES. DANGEROUS BOATING CONDITIONS FOR SMALL CRAFT ON THE OPEN WATERS OF AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$
768 WWUS75 KVEF 022246 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 346 PM PDT THU MAY 2 2013 AZZ002-036-CAZ527-NVZ021-030000- /O.EXP.KVEF.WI.Y.0020.000000T0000Z-130502T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 346 PM PDT THU MAY 2 2013 /346 PM MST THU MAY 2 2013/ ...WIND ADVISORY WILL EXPIRE AT 4 PM PDT /4 PM MST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PDT /4 PM MST/ THIS AFTERNOON FOR LAKE HAVASU AND FORT MOHAVE...THE LAKE MEAD NATIONAL RECREATION AREA...AND FOR THE SAN BERNARDINO UPPER COLORADO RIVER VALLEY. WINDS HAVE DECREASED ACROSS THE AREA THIS AFTERNOON AND ALTHOUGH LOCAL WIND GUSTS TO BETWEEN 35 AND 40 MPH WILL BE SEEN INTO THE EARLY EVENING HOURS...WIDESPREAD STRONG AND GUSTY WINDS ARE NO LONGER EXPECTED. THUS WILL ALLOW THE WIND ADVISORY TO EXPIRE AS OF 4 PM PDT /MST THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:32 PM MST, 29 minutes earlier.
Area forecast discussion, Apr 30, 3:32 PM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 PM PDT TUE APR 30 2013
CORRECTED TO ADD LONG TERM AND AVIATION
.SYNOPSIS...A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT THROUGH
EARLY WEDNESDAY...RESULTING IN LOCAL GUSTY WINDS AND COOLER
TEMPERATURES ON WEDNESDAY INTO THURSDAY. WARMER CONDITIONS WILL
RETURN FRIDAY AND SATURDAY BEFORE ANOTHER SYSTEM BRINGS COOLER AND
UNSETTLED WEATHER TO THE REGION LATE IN THE WEEKEND INTO EARLY NEXT
WEEK.
&&
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...A COLD FRONT ACROSS
THE NORTHERN PORTION OF THE CWA THIS AFTERNOON WILL CONTINUE TO
SHIFT SOUTH AND IS EXPECTED THROUGH THE KLAS VALLEY AROUND 06Z
THURSDAY...BEFORE EXITING THE CWA BY EARLY WEDNESDAY MORNING. GUSTY
SOUTHWEST WINDS AHEAD OF THIS SYSTEM HAVE PRODUCE RED FLAG
CONDITIONS ACROSS MOHAVE COUNTY THIS AFTERNOON...ALTHOUGH WINDS HAVE
ONLY MARGINALLY MET WIND ADVISORY CRITERIA FOR MOHAVE COUNTY. AS THE
FRONT CONTINUES TO DROP SOUTH...BELIEVE THAT WINDS MAY INCREASE
SLIGHTLY FOR THE REMAINDER OF THE AFTERNOON INTO THE EVENING...SO
WILL LEAVE THE WIND ADVISORY IN PLACE FOR MOHAVE COUNTY.
AS THE FRONT MOVES ACROSS THE REGION TONIGHT...WINDS WILL SHIFT TO
THE NORTH WITH GUSTY NORTH WINDS PRODUCING BREEZY TO WINDY
CONDITIONS ACROSS MUCH OF THE CWA ON WEDNESDAY. SURFACE GRADIENTS/
FLOW ALOFT WILL LOCALLY KEEP NORTH WINDS GOING WEDNESDAY NIGHT INTO
EARLY THURSDAY BEFORE DECREASING BY LATE THURSDAY AFTERNOON. THE
STRONGEST WINDS ARE EXPECTED TO BE IN THE COLORADO RIVER VALLEY AND
WILL ISSUE A WIND ADVISORY FOR THESE ZONES FOR THE WEDNESDAY
AFTERNOON THROUGH EARLY THURSDAY AFTERNOON TIME FRAME. WINDS WILL
DECREASE LATE THURSDAY AFTERNOON/NIGHT AS THE GRADIENTS AND FLOW
ALOFT DECREASES.
AS HAS BEEN MENTIONED DURING PREVIOUS DISCUSSIONS...GENERALLY DRY
CONDITIONS WILL BE ASSOCIATED WITH THE FRONT AS IT MOVES THROUGH THE
AREA. HOWEVER BESIDES THE WINDS...ANOTHER IMPACT FROM THIS FRONTAL
PASSAGE WILL BE MUCH COOLER TEMPERATURES. TEMPERATURES HAVE WARMED
ONCE AGAIN ACROSS THE SOUTHERN PORTION OF THE CWA WITH NEAR RECORD
READINGS SEEN THIS AFTERNOON. HOWEVER 10 TO 15 DEGREES OF COOLING IS
LOOKED FOR ON WEDNESDAY BEHIND THE FRONT...RESULTING IN NEAR NORMAL
TEMPERATURES FOR WEDNESDAY WHICH WILL THEN CONTINUE INTO THURSDAY.
.LONG TERM...NO NEW MODEL DATA SINCE EARLY THIS MORNING SO STILL
LOOKING AT THE 00Z ECMWF WHILE THE 12Z GFS HAS RUN. THE GFS SHOWS
LITTLE CHANGE OVERALL WITH A TROUGH DROPPING SOUTH SATURDAY AND
EVENTUALLY FORMING A CUTOFF LOW OFF THE CENTRAL CALIFORNIA COAST
SUNDAY AFTERNOON AND EVENTUALLY MOVING ACROSS THE AREA WEDNESDAY.
DUE TO THE FACT THAT THE PREVIOUS FORECAST WAS WEIGHTED HEAVILY ON
THE ECMWF AND WITH NO NEW MODEL DATA...VERY LITTLE CHANGES WERE MADE
BEYOND SUNDAY. EVEN BASED ON THE 12Z GFS AND 00Z ECMWF ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY AND
TUESDAY AFTERNOON. IF THE NEW ECMWF TAKES THE LOW A LITTLE FURTHER
OFF SHORE THAN POPS WILL LIKELY BE INCREASED...BUT FOR NOW WILL NOT
MAKE ANY CHANGES AND WAIT AND SEE IF THE NEXT SET OF MODELS COME IN.
&&
.AVIATION...FOR MCCARRAN...SOUTH TO SOUTHWEST WINDS WITH SPEEDS
BETWEEN 15-25 KTS ARE EXPECTED THROUGH THIS EVENING AHEAD OF A COLD
FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA BETWEEN 06-08Z.
WINDS WILL GRADUALLY SHIFT AND BECOME NORTHERLY BEHIND THE FRONT
WITH SPEEDS BETWEEN 12-22 KTS. WINDS ARE FORECAST TO INCREASE AFTER
12Z WITH SPEEDS 18-28 KTS. FEW-SCT CLOUDS AOA 15K FEET WITH CLEARING
SKIES AFTER 12Z WEDNESDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST WINDS BETWEEN 14-24 KTS WITH GUSTS TO 30 KTS
INTO THIS EVENING. A COLD FRONT WILL MOVE SOUTH BETWEEN 07Z AND 12Z
WEDNESDAY AND SHIFT WINDS TO THE NORTHWEST TO NORTH. ACROSS THE
SOUTHERN GREAT BASIN EXPECT WEST TO NORTHWEST WINDS AT 10-20 KTS
WITH GUSTS TO 30 KTS BEHIND THE COLD FRONT. STRONGEST WINDS WILL
OCCUR DOWN THE COLORADO RIVER VALLEY WHERE WINDS WILL POTENTIALLY
TOP 35 KTS WEDNESDAY INTO THURSDAY MORNING.
&&
.FIRE WEATHER...A COLD FRONT WILL MOVE ACROSS SOUTHERN NEVADA EARLY
TONIGHT BEFORE SHIFTING OUT OF THE DISTRICT BY EARLY WEDNESDAY. THE
GUSTY SOUTHWEST WINDS AHEAD OF THIS FRONT WILL TURN TO THE NORTH
AFTER THE FRONT PASSES WITH THE NORTH WIND PRONE AREAS...SUCH AS THE
COLORADO RIVER SEEING THE STRONGEST WINDS ON WEDNESDAY THEN
CONTINUING INTO EARLY THURSDAY. THESE WINDS COMBINED WITH THE
CONTINUED DRY FUELS AND VERY LOW RELATIVE HUMIDITIES WILL ALLOW FOR
HAZARDOUS FIRE CONDITIONS THROUGH MUCH OF THE PERIOD ALONG THE RIVER
VALLEY. THUS THE RED FLAG WARNING FOR WEDNESDAY FOR THE RIVER VALLEY
WILL BE EXTENDED INTO EARLY THURSDAY AFTERNOON. IMPROVING CONDITIONS
WILL BE SEEN LATE THURSDAY AFTERNOON AS THE WINDS DECREASE...HOWEVER
RELATIVE HUMIDITY VALUES WILL REMAIN QUITE LOW WITH POOR RECOVERY
THURSDAY NIGHT.
AT THE SAME TIME...THE RED FLAG WARNING FOR AZZ102 WILL CONTINUE
THROUGH EARLY THIS EVENING AS THE GUSTY SOUTHWEST WINDS AND SINGLE
DIGIT RELATIVE HUMIDITY VALUES CONTINUE TO CREATE THE POTENTIAL FOR
HAZARDOUS FIRE BEHAVIOR.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 7 AM WEDNESDAY TO 4 PM PDT THURSDAY
FOR NVZ466.
WIND ADVISORY FROM 1 PM WEDNESDAY TO 4 PM PDT THURSDAY FOR
NVZ021.
AZ...RED FLAG WARNING FROM 7 AM WEDNESDAY TO 4 PM MST THURSDAY FOR
AZZ101.
WIND ADVISORY FROM 1 PM WEDNESDAY TO 4 PM MST THURSDAY FOR
AZZ002-036.
RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ102.
WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR AZZ001-003.
CA...RED FLAG WARNING FROM 7 AM WEDNESDAY TO 4 PM PDT THURSDAY FOR
CAZ229.
WIND ADVISORY FROM 1 PM WEDNESDAY TO 4 PM PDT THURSDAY FOR
CAZ527.
&&
JENSEN/GORELOW
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Apr 30, 6:13 AM MST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 613 AM PDT TUE APR 30 2013 CAZ519>526-NVZ014>020-022-010415- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 613 AM PDT TUE APR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO NEAR RECORD TEMPERATURES ARE POSSIBLE ACROSS PORTIONS OF THE AREA THIS AFTERNOON. LOCALLY GUSTY WINDS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOCALLY GUSTY WINDS ARE EXPECTED WEDNESDAY INTO EARLY THURSDAY. COOLER TEMPERATURES...NEAR NORMAL READINGS...WILL BE SEEN ON WEDNESDAY AND THURSDAY AREA WIDE BEFORE WARMING TAKES PLACE FRIDAY AND SATURDAY. UNSETTLED WEATHER CONDITIONS ARE POSSIBLE BY SUNDAY AND CONTINUING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-010415- NORTHWEST PLATEAU-NORTHWEST DESERTS- 613 AM MST TUE APR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE AREA TODAY AND CREATE LOCALLY STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE REGION THIS AFTERNOON. THESE WINDS AND CONTINUED DRY CONDITIONS WILL LIKELY PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS AND A RED FLAG WARNING IS IN EFFECT FOR THE AREA TODAY. A WIND ADVISORY IS ALSO IN EFFECT WITH EXPECTED WIND GUSTS OF 40 AND 45 MPH. THE COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT RESULTING IN BREEZY NORTH WIND CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BREEZY TO LOCALLY WINDY CONDITIONS AND COOLER TEMPERATURES THROUGH THURSDAY BEFORE WARMING TAKES PLACE INTO THE FIRST HALF OF THE WEEKEND. ANOTHER SYSTEM COULD BRING UNSETTLED WEATHER CONDITIONS TO THE AREA BY SUNDAY AND CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ527-NVZ021-010415- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 613 AM PDT TUE APR 30 2013 /613 AM MST TUE APR 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT RECORD TO NEAR RECORD HIGH TEMPERATURES ARE POSSIBLE THIS AFTERNOON WITH LOCALLY BREEZY SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE THROUGH THE AREA EARLY WEDNESDAY RESULTING IN MUCH COOLER CONDITIONS WEDNESDAY AND THURSDAY. STRONG GUSTY NORTH WINDS WILL DEVELOP OVER THE AREA BY EARLY WEDNESDAY BEHIND THE COLD FRONT AND THESE WINDS IN ADDITION TO CONTINUED DRY CONDITIONS WILL CREATE HAZARDOUS FIRE BEHAVIOR CONDITIONS. A RED FLAG WARNING IS IN EFFECT FOR WEDNESDAY. GUSTY WINDS WILL CONTINUE INTO THURSDAY. WARMER CONDITIONS RETURN FRIDAY AND SATURDAY BEFORE THE NEXT SYSTEM BRINGS POSSIBLE UNSETTLED CONDITIONS TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:23 AM MST | Red Flag Warning | VEF | Mohave | 61 hr |
Nearby
Wind Advisories in Arizona, 2013Wind Advisories in California, 2013Wind Advisories in Nevada, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.